Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 22, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 29, 2012, 3:26 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2012, 3:26 PM MST (22:26 UTC)
- Expired
- Jul 29, 2012, 4:15 PM MST
- In force
- 49 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 15 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 3:39 PM MST | TSTM WND GST 54 | 2 Ese San Tan Mountain, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
261 WUUS55 KPSR 292226 SVRPSR AZC013-021-292315- /O.NEW.KPSR.SV.W.0022.120729T2226Z-120729T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 326 PM MST SUN JUL 29 2012 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 415 PM MST * AT 325 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAN TAN MOUNTAIN PARK...OR 13 MILES NORTHWEST OF COOLIDGE...AND MOVING NORTHWEST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO QUEEN CREEK...CHANDLER HEIGHTS AND SEVILLE LAT...LON 3312 11186 3331 11174 3318 11148 3303 11155 TIME...MOT...LOC 2226Z 121DEG 11KT 3315 11163 $$ MEYERS
2 follow-up statements
099 WWUS55 KPSR 292252 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 352 PM MST SUN JUL 29 2012 AZC013-021-292315- /O.CON.KPSR.SV.W.0022.000000T0000Z-120729T2315Z/ PINAL AZ-MARICOPA AZ- 352 PM MST SUN JUL 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR EAST CENTRAL MARICOPA AND CENTRAL PINAL COUNTIES... AT 350 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHANDLER HEIGHTS...OR 11 MILES SOUTHEAST OF GILBERT...MOVING NORTHWEST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVILLE AND SANTAN PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG DAMAGING WIND...AND INTENSE RAIN...LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 3312 11186 3331 11174 3318 11148 3303 11155 TIME...MOT...LOC 2251Z 127DEG 10KT 3320 11168 $$ WOODALL
815 WWUS55 KPSR 292310 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 410 PM MST SUN JUL 29 2012 AZC013-021-292315- /O.CON.KPSR.SV.W.0022.000000T0000Z-120729T2315Z/ PINAL AZ-MARICOPA AZ- 410 PM MST SUN JUL 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR EAST CENTRAL MARICOPA AND CENTRAL PINAL COUNTIES... AT 408 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHANDLER HEIGHTS...OR 7 MILES SOUTH OF GILBERT...MOVING NORTHWEST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 3312 11186 3331 11174 3318 11148 3303 11155 TIME...MOT...LOC 2310Z 127DEG 10KT 3323 11173 $$ MEYERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:55 PM MST, 31 minutes earlier.
Area forecast discussion, Jul 29, 2:55 PM MST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 255 PM MST SUN JUL 29 2012 .SYNOPSIS... SUBSTANTIAL MONSOON MOISTURE COMBINED WITH PASSING WEATHER DISTURBANCES WILL LEAD TO ABOVE NORMAL STORM CHANCES INTO TUESDAY...ESPECIALLY OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. STORM CHANCES WILL DECLINE WEDNESDAY AND RETREAT TO SOUTH-CENTRAL ARIZONA THURSDAY THROUGH SUNDAY AS DRIER AIR MOVES IN FROM THE WEST. ANTICIPATE BELOW NORMAL HIGH TEMPERATURES EARLY THIS WEEK...INCREASING TO NEAR NORMAL DURING THE LATTER HALF OF THE WEEK. && .DISCUSSION... ISOLATED STORM ACTIVITY HAS DEVELOPED OVER SOUTH-CENTRAL ARIZONA EARLY THIS AFTERNOON. INDIVIDUAL STORMS HAVE SHOWN SOME STRENGTH TO THEM BUT THEY ARE SHORT LIVED AND ARE MOVING AT ABOUT 15-20 MPH. WITH SUCH MOVEMENT...FLASH FLOOD POTENTIAL IS REDUCED THOUGH NOT ELIMINATED. AN INVERTED TROUGH MOVING NORTHWESTWARD INTO ARIZONA THIS AFTERNOON AND TONIGHT WILL LEAD TO FURTHER STORM DEVELOPMENT. CLOUDS OVER SOUTHWEST ARIZONA AND FAR SOUTHEAST CALIFORNIA HAVE INHIBITED STORM DEVELOPMENT SO FAR. ANTICIPATE THAT STORMS OVER SOUTH-CENTRAL ARIZONA WILL INFLUENCE DEVELOPMENT THIS EVENING OVER MAINLY SOUTHWEST ARIZONA. HOWEVER...PRECIPITABLE WATER IS INCREASING OVER SOUTHEAST CALIFORNIA AND THUS THERE WILL BE AT LEAST SLIGHT CHANCES THERE TONIGHT. AS PREVIOUSLY DISCUSSED...MODEL FORECASTED UPPER LEVEL DIVERGENCE IS ADVERTISED TO BE MOST FAVORABLE OVER THE AREAS THAT HAVE HAD THE MOST CLOUD COVER. MEANWHILE...VORTICITY ADVECTION WILL PROVIDE SOME DYNAMICAL SUPPORT TO SOUTH-CENTRAL ARIZONA THIS EVENING BUT IT REMAINS TO BE SEEN HOW MUCH EXTRA PUNCH THAT WILL PROVIDE. BY THE TIME THE VORTICITY ADVECTION REACHES SOUTHWEST ARIZONA...IT WILL BE WELL PAST SUNSET. GIVEN THE PRESENCE OF THE INVERTED TROUGH...SHOWERS MAY BE IN PLAY ALL NIGHT THOUGH NOT NECESSARILY FROM FULL FLEDGED THUNDERSTORMS. EXPECT AN ACTIVE PERIOD THE REST OF THIS AFTERNOON AND TONIGHT BUT ANTICIPATE FLOODING TO BE LOCALIZED ENOUGH AND SHORT LIVED ENOUGH TO HOLD OFF ON A FLASH FLOOD WATCH AT THIS TIME. ON MONDAY...DEEP MOISTURE WILL BE IN PLACE OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. THIS COMBINED WITH LINGERING EFFECTS OF THE INVERTED TROUGH WILL LEAD TO BEST POPS OVER THIS AREA BUT WITH CLOUDINESS AND/OR SOME RAIN COOLED BOUNDARY LAYERS...THINKING STORM POTENTIAL WILL NOT BE DRAMATIC...ESPECIALLY OVER SOUTH-CENTRAL ARIZONA. HOWEVER...A FOLLOW ON INVERTED SHORT WAVE TROUGH ON THE NORTHERN PERIPHERY OF THE MAIN INVERTED TROUGH...COULD MAKE THINGS INTERESTING. GFS AND ECMWF DIFFER IN THE MOISTURE FIELDS BY TUESDAY WITH GFS CONSIDERABLY DRIER...ESPECIALLY OVER OUR WESTERN AREAS. TAKING A BLENDED APPROACH...AND WITH WHAT REMAINS OF THE SHORT WAVE...KEPT POPS GOING BUT WITH CONSERVATIVE NUMBERS. ANTICIPATE HIGH TEMPS TO BE AT LEAST A FEW DEGREES BELOW NORMAL MONDAY WITH SLIGHT WARMING TUESDAY. WEDNESDAY THROUGH SUNDAY...MODELS CONTINUE TO SHOW A RIDGE CENTERED TO THE EAST OVER TEXAS THE REST OF THE WEEK. MEANWHILE...THE MAIN INVERTED TROUGH IS ADVERTISED TO TRACK NORTHWARD ACROSS BAJA AND THEN INTO WESTERN ARIZONA AND SOUTHEAST CALIFORNIA BY THE END OF THE WEEK. HELD ON TO THE POPS ACROSS THE FORECAST AREA FOR WEDNESDAY FOLLOWED BY A DECLINE IN POPS FROM WEST TO EAST...LINGERING OVER SOUTH-CENTRAL ARIZONA. THIS TREND IS FAVORED CLIMATOLOGICALLY AND BY THE GFS. ANTICIPATE HIGH TEMPS CLIMBING TO NEAR NORMAL DURING THE LATTER HALF OF THE WEEK. && .AVIATION... SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... CLOUD COVER HAS MOSTLY THINNED AND MOVED OFF TO THE EAST ALLOWING FOR BETTER SUNSHINE AND HEATING TODAY. SELY STEERING FLOW AROUND 15KT FAVORABLE TO ADVECT STORMS INTO THE DESERTS THIS AFTERNOON AND EVENING...AND THEY WILL BE MOVING INTO A WET AND SOMEWHAT UNSTABLE ENVIRONMENT. ATTM MENTIONED VCTS AFTER ABOUT 21Z IN THE TAFS...AND MADE A NOD IN THE WIND GROUP TO THE POTENTIAL FOR GUSTY OUTFLOW WINDS FROM THE SOUTHEAST TO MOVE IN AFTER 5 PM. EXPECT SCATTERED STORMS TO MOVE INTO THE CENTRAL DESERTS BY LATE AFTERNOON OR EARLY EVENING...AND WINDS WILL BECOME GUSTY AND VARIABLE...CIGS WILL LOWER POTENTIALLY BELOW 5K FEET SHOULD SHOWERS DEVELOP. MAY SEE SOME BLOWING DUST BUT CONFIDENCE LOW SO NO MENTION WILL BE MADE ATTM. AFTER THE MAIN EVENING CONVECTION ENDS SOMEWHERE AROUND 9 PM...EXPECT CONSIDERABLE DEBRIS CLOUD TO LINGER INTO THE MORNING ON MONDAY ACCOMPANIED BY MOSTLY LIGHT SHOWERS. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... A BROKEN MID TO HIGH CLOUD DECK ACCOMPANIED BY SOME LIGHT SHOWERS WILL GRADUALLY SCATTER OUT EARLY THIS AFTERNOON...WHILE SOME DAYTIME CU SHOULD DEVELOP DURING THE AFTERNOON AS SUNSHINE INCREASES. EXPECTING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AND AFFECT MAINLY SOUTHWEST ARIZONA LATE THIS AFTERNOON AND EVENING...BUT SOME OF THE ACTIVITY MAY PUSH FAR ENOUGH WESTWARD TO AFFECT KBLH AND KIPL. SOME OF THE POSSIBLE THUNDERSTORMS MAY PRODUCE GUSTY OUTFLOW WINDS AND BLOWING DUST. VERY WET CONDITIONS WILL BE MOVING INTO THE AREA TONIGHT AND WILL LINGER THROUGH AT LEAST MONDAY. EXPECT CONSIDERABLE LOW/MID CLOUDS TO PERSIST OVERNIGHT TONIGHT THROUGH MONDAY ACCOMPANIED BY SHOWERS AND EMBEDDED ISOLD THUNDERSTORMS. AFTER 06Z TONIGHT JUST MENTIONED VCSH IN THE TAFS BUT POTENTIAL FOR THUNDER IS THERE. CIGS/VSBYS WILL LIKELY LOWER SHOULD THUNDERSTORMS DEVELOP AND MOVE ACROSS THE AIRFIELDS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... THE MONSOON HIGH WILL REMAIN NEARLY STATIONARY THROUGH THE WEEK...GENERALLY EAST OF THE REGION ACROSS NM/TX. THIS WILL RESULT IN A PERSISTENT SOUTH/SOUTHEASTERLY FLOW AND MOISTURE SUFFICIENT FOR AT LEAST ISOLATED SHOWERS/THUNDERSTORMS EACH DAY...PARTICULARLY ACROSS SOUTH-CENTRAL AZ. MOISTURE IS EXPECTED TO THIN OUT SOMEWHAT ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA BY THE MIDDLE OF THE WEEK...PRETTY MUCH ELIMINATING ANY THREAT FOR THUNDERSTORMS. MINIMUM RELATIVE HUMIDITY WILL FALL INTO THE 15 TO 20 PERCENT RANGE OVER MUCH OF THE LOWER DESERTS WEST OF PHOENIX BY THE WEEKEND AS MOISTURE THINS OUT. WINDS WILL GENERALLY REMAIN LIGHT...EXCEPT IN THE VICINITY OF THUNDERSTORMS. TEMPERATURES WILL BE BELOW NORMAL THROUGH MIDWEEK AND THEN CLOSER TO NORMAL LATER IN THE WEEK. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...AJ AVIATION...CB FIRE WEATHER...CB
Hazardous weather outlook, Jul 29, 5:01 AM MST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 501 AM MST SUN JUL 29 2012 AZZ024-301215- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 501 AM MST SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL WITH LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STORM CHANCES WILL PERSIST THROUGH TUESDAY...BEFORE SLOWLY TRENDING DOWNWARD BY THE END OF THE WEEK. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY LOCALLY BE NEEDED LATE THIS AFTERNOON. AZZ022-023-027-028-301215- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 501 AM MST SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL WITH LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STORM CHANCES WILL PERSIST THROUGH TUESDAY...BECOMING LESS LIKELY INTO THE END OF THE WEEK. ANY STORMS WILL HAVE THE CAPABILITY OF PRODUCING FREQUENT LIGHTNING...STRONG WINDS AND LOCALLY HEAVY RAIN. FLOODING POTENTIAL WILL BE LESS LIKELY ON TUESDAY VERSUS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LOCALLY LATE THIS AFTERNOON AND EVENING. AZZ020-021-025-026-CAZ031-301215- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- 501 AM MST SUN JUL 29 2012 /501 AM PDT SUN JUL 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM CHANCES WILL INCREASE LATE THIS AFTERNOON AND EVENING...WITH THE POTENTIAL FOR FREQUENT LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL WITH LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY...BEFORE GRADUALLY DECREASING BY THE END OF THE WEEK. ANY STORMS WILL HAVE THE CAPABILITY OF PRODUCING STRONG WINDS AND LOCALLY HEAVY RAIN. STORMS WITH A GREATER FLOODING POTENTIAL ARE MORE LIKELY TO OCCUR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY LOCALLY BE NEEDED. CAZ030-032-033-301215- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 501 AM PDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS PARTS OF SOUTHEAST CALIFORNIA. ANY STORMS THAT MOVE INTO THE OUTLOOK AREA WILL CARRY THE THREAT OF FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES WILL INCREASE ON MONDAY AND TUESDAY...BEFORE GRADUALLY DECREASING BY LATER IN THE WEEK. ANY STORMS WILL HAVE THE CAPABILITY OF PRODUCING FREQUENT LIGHTNING...STRONG WINDS AND LOCALLY HEAVY RAIN. STORMS WITH FLOODING POTENTIAL ARE MOST LIKELY TO OCCUR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY LOCALLY BE NEEDED ON MONDAY. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 29, 1:43 PM MST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 143 PM MST SUN JUL 29 2012 AZZ023-024-292130- MARICOPA AZ- 143 PM MST SUN JUL 29 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 230 PM MST AT 137 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR RIO VERDE...MOVING WEST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... MCDOWELL MOUNTAIN PARK... CAMP CREEK... DESERT MOUNTAIN... CAREFREE... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3372 11198 3398 11184 3383 11147 3362 11155 TIME...MOT...LOC 2042Z 104DEG 17KT 3376 11163 CB
Special weather statement, Jul 29, 2:28 PM MST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 228 PM MST SUN JUL 29 2012 AZZ022>024-292200- MARICOPA AZ- 228 PM MST SUN JUL 29 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 300 PM MST AT 227 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF FOUNTAIN HILLS...MOVING WEST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... SCOTTSDALE... DOWNTOWN SCOTTSDALE... DESERT RIDGE MARKETPLACE AND DOWNTOWN SCOTTSDALE... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3351 11214 3383 11208 3373 11166 3348 11169 TIME...MOT...LOC 2128Z 097DEG 11KT 3365 11179 WOODALL
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:24 PM MST | Blowing Dust Advisory | PSR | 66 min | |
| Jul 28, 6:30 PM MST | Dust Storm Warning | PSR | 76 min | |
| Jul 28, 6:45 PM MST | Special Weather Statement | PSR | Maricopa | 60 min |
| Jul 29, 1:43 PM MST | Special Weather Statement | PSR | 47 min | |
| Jul 29, 2:28 PM MST | Special Weather Statement | PSR | 32 min | |
| Jul 29, 3:34 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 116 min |
| Jul 29, 3:34 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 41 min |
| Jul 29, 4:07 PM MST | Blowing Dust Advisory | PSR | 31 min | |
| Jul 29, 4:11 PM MST | Areal Flood Advisory | PSR | Maricopa | 101 min |
| Jul 29, 4:17 PM MST | Special Weather Statement | PSR | Pinal | 43 min |
| Jul 29, 4:29 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 108 min |
| Jul 29, 4:35 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 40 min |
| Jul 29, 4:38 PM MST | Dust Storm Warning | PSR | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.